Hail, Saunders
- When
- June 22, 3:38 PM CST
- Where
- Saunders County, Colon
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.300, -96.620
to develop across the area by mid afternoon on June 22nd. The storms then sagged slowly south across the far southern sections of both states through late evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A weak wind shift line that slipped slowly south across eastern Nebraska and extreme western Iowa combined with outflow from a large thunderstorm complex in central Iowa to cause a broken line of thunderstorms...a few severe...to develop across the area by mid afternoon on June 22nd. The storms then sagged slowly south across the far southern sections of both states through late evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 22, 3:00 PM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 400 PM CDT FRI JUN 22 2007 .DISCUSSION... THE MAIN CONCERN FOR THIS FORECAST IS THE EXTENT AND SEVERITY OF TSTMS DEVELOPMENT THIS AFTN AND EVE. DEVELOPMENT IN OUR AREA HAS SO FAR BEEN SUPPRESSED BY LARGER SCALE SUBSIDENCE BEHIND WAVE IN IOWA... AND ENTRAINMENT OF DRIER AIR ALOFT. HOWEVER...THERE IS PLENTY OF SFC BASED CAPE AND SOME VERTICAL DEVELOPMENT ALONG A WEAK FRONT FROM S CENTRAL INTO E CENTRAL NEBRASKA. BELIEVE TSTMS WILL DEVELOP ALONG THIS LINE IN THE LATE AFTN AND THEN PROGRESS S BEFORE WEAKENING LATER TONIGHT. IF THIS FAILS...THERE SHOULD BE LITTLE DEVELOPMENT. AFTER FRONT SAGS SOUTH TONIGHT...AREA SHOULD HAVE A BRIEF PERIOD OF COOLER WX WITH SOMEWHAT LOWER DEW POINTS. FRONT WILL THEN WASH OUT IN KS AND MO. BELIEVE 12Z GFS IS CLOSER TO THE MARK THAN NAM...WHICH SEEMED TOO FAR NW WITH UPPER LOW REMAINING FROM CURRENT CONVECTION. BELIEVE WHATEVER IS LEFT OF THIS SHOULD REMAIN SOUTH AND EAST OF OUR AREA. RETURN FLOW SETS UP BY LATER IN THE WEEKEND...BUT EXPECT WARM DRY AIR ALOFT FROM BUILDING UPPER RIDGE TO SUPPRESS ANY FURTHER TSTMS INTO EARLY NEXT WEEK. KEPT CLOSE TO PREVIOUS VERY WARM TEMPS FOR SUNDAY AND MONDAY. THE ONLY SIGNIFICANT CHANGE IN THE EXTENDED PART OF THE FORECAST WAS TO GO ALONG WITH HPC IN PUTTING A WEAK FRONT THRU THE AREA NEXT TUE OR TUE NGT. THE GENERAL IDEA OF A CDFNT IS FAVORED BY RELATIVELY STRONG UPPER SYSTEM MOVING ACROSS SRN CANADA WITH RIDGE ALOFT TENDING TO PUMP UP SFC HIGH PRESSURE BEHIND IT. LAST 3 OP GFS RUNS HAVE BEEN FAIRLY CONSISTENT WITH THE TIMING...AND USED THIS TO CONFINE POPS TO TUE AND TUE NGT. IT WILL BE TOUGH TO GET MUCH DEVELOPMENT WITH WARM AIR ALOFT. DESPITE CDFNT...DO NOT THINK DAYTIME TEMPS WILL BE AFFECTED MUCH BECAUSE OF UPPER RIDGE...AND LEFT THEM FAIRLY WARM. A COUPLE OF NIGHTS MIGHT DIP INTO THE 60S INSTEAD OF REMAINING AROUND 70 MIDWEEK. AVIATION... WK CONVERGENCE ZONE ALNG THE PLATTE RVR WL CONT TO PROVIDE THE CHC FOR DEEP CONVECTION THIS EVNG. LACK OF OF GOOD CONVERGENCE...AND LARGE SCALE SUBSIDENCE SHLD KEEP CONVECTION ISO/SCT IN NATURE. THIS IS MOST LIKELY IN THE OMA AND LNK TERMINALS. MVFR TO IFR CONDTS MIGHT BE POSSIBLE DIRECTLY UNDER ONE OF THE STRONGER CELLS. OTHERWISE...LO LVL FLOW BACKS TO THE E LATER TONIGHT WHICH MAY ALLOW FOR SOME MINOR VISBY REDUCTION FOR OFK/OMA. ALL VFR CONDS EXPECTED AFTR 04Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK/BOUSTEAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 427 PM CDT FRI JUN 22 2007 NEZ011-012-015>018-030>033-042-088>093-230230- ANTELOPE-BOONE-CEDAR-CUMING-GAGE-JEFFERSON-JOHNSON-KNOX-MADISON- NEMAHA-PAWNEE-PIERCE-PLATTE-RICHARDSON-STANTON-THURSTON-WAYNE- 427 PM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING AND TONIGHT. A FEW STORMS MAY LINGER INTO SATURDAY MORNING IN SOUTHEAST NEBRASKA. INSTABILITY IS NOT EXPECTED TO BE STRONG ENOUGH TO SUPPORT SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT AS A WEAK COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT OR SATURDAY. IAZ043-055-056-069-079-080-090-091-NEZ034-043>045-050>053-065>068- 078-230230- BURT-BUTLER-CASS-COLFAX-DODGE-DOUGLAS-FREMONT IA-HARRISON IA- LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-OTOE-PAGE IA- POTTAWATTAMIE IA-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-WASHINGTON- 427 PM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING AND EARLY TONIGHT. STRONG INSTABILITY WILL LINGER THIS EVENING...BUT WIND SHEAR IS WEAK. ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE LARGE HAIL OR DAMAGING WIND. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. STORMS SHOULD WEAKEN LATE THIS EVENING...BUT SOME MAY PERSIST UNTIL MORNING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT AS A WEAK COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS EVENING. POLLACK
The Omaha radar (KOAX), 21 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
5 hail, 3 thunderstorm wind. Local standard time, as filed.
The hail was also accompanied by very strong winds, the speed of which was unknown at the time.
Thunderstorm winds estimated at 60 mph knocked down some 2 inch in diameter tree limbs.
The hail occurred along with winds estimated at 60 mph.
The winds were accompanied by penny size hail.
A spotter reported thunderstorm winds estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28221, 28223, 28224, 28227, 28225, 28228, 28226, 28229.